Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 124, NWS North Platte, NE

June 6, 2018Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 10:29 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 61 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2018, 10:29 PM CDT (03:29 UTC)
Expired
Jun 6, 2018, 11:30 PM CDT
In force
61 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Garfield County, NE, Wheeler County, NE

The radar

The Grand Island radar (KUEX), 164 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 10:43 PM CDTHAIL 0.5Ericson, NETRAINED SPOTTER REPORTS 1/2 INCH AND SMALLER HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

054 
WUUS53 KLBF 070329
SVRLBF
NEC071-183-070430-
/O.NEW.KLBF.SV.W.0124.180607T0329Z-180607T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1029 PM CDT WED JUN 6 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Southeastern Garfield County in north central Nebraska...
  Southwestern Wheeler County in north central Nebraska...

* Until 1130 PM CDT.

* At 1028 PM CDT, a severe thunderstorm was located near Ericson, or
  21 miles northeast of Ord, moving west at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ericson and Pibel Lake State Recreation Area. 

This includes Highway 281 between mile markers 132 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844
TIME...MOT...LOC 0328Z 104DEG 9KT 4175 9857 

HAIL...1.25IN
WIND...60MPH
 
$$

CDC
2 follow-up statements
445 
WWUS53 KLBF 070358
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1058 PM CDT WED JUN 6 2018

NEC071-183-070430-
/O.CON.KLBF.SV.W.0124.000000T0000Z-180607T0430Z/
Garfield NE-Wheeler NE-
1058 PM CDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR SOUTHEASTERN GARFIELD AND SOUTHWESTERN WHEELER COUNTIES...

At 1057 PM CDT, a severe thunderstorm was located 8 miles east of
Ericson, or 23 miles northeast of Ord, and is nearly stationary.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ericson and Pibel Lake State Recreation Area. 

This includes Highway 281 between mile markers 132 and 138.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844
TIME...MOT...LOC 0357Z 276DEG 2KT 4175 9852 

HAIL...0.75IN
WIND...60MPH
 
$$

CDC
693 
WWUS53 KLBF 070427
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1127 PM CDT WED JUN 6 2018

NEC071-183-070437-
/O.EXP.KLBF.SV.W.0124.000000T0000Z-180607T0430Z/
Garfield NE-Wheeler NE-
1127 PM CDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GARFIELD AND
SOUTHWESTERN WHEELER COUNTIES WILL EXPIRE AT 1130 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 4174 9847 4174 9885 4192 9879 4181 9844
TIME...MOT...LOC 0427Z 104DEG 9KT 4177 9862 

$$

CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 6:29 PM CDT, 4 hours earlier.

Area forecast discussion, Jun 6, 6:29 PM CDT, 4 hours before
Area Forecast Discussion
National Weather Service North Platte NE
629 PM CDT Wed Jun 6 2018

.SHORT TERM...(This evening through Thursday)
Issued at 238 PM CDT Wed Jun 6 2018

In the near term rap and hrr in fair agreement with development
of thunderstorms along the stationary boundary over southwest
Nebraska this afternoon. Steep lapse rates and drier mid level
sounding would suggest strong winds initially. Weaker low level
jet develops over northwest Kansas this afternoon around 20kts.
Low level jet ramps up to 45 kts through 06z with biggest push
from 03z through 06z. sb capes around 1800 with mu capes
increasing to around 3000 joules. Upslope easterly flow will aid
in convergence and lift. fairly strong 500mb wave will move across
the area coinciding with the max low level jet. Pwats around 130
percent of normal around an inch, with thunderstorms capable of
moderate to heavy rainfall.

A stronger wave rounds the ridge Thursday with temperatures knocked
back into the 80s another round of thunderstorms in late afternoon
early evening.

.LONG TERM...(Thursday night through Wednesday)
Issued at 238 PM CDT Wed Jun 6 2018

Friday through Sunday typical summer time pattern with storms firing
off the front range and then moving across the plains into western
Nebraska late afternoon and evening. Highs around 90 through the
period.

A strong trough will move out of the Pacific Northwest and onto the
northern plains Sunday sending a cool front through the area Sunday
night into Monday with thunderstorms and temperatures back in the
80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed Jun 6 2018

Timing of thunderstorms, especially across the southern two-thirds
of the area will be the main forecast challenge. Newest CAMS
suggest storms congealing and growing upscale and moving across
much of the area overnight. Low level jet may be a factor as well,
however have not included in the TAF at this time since it will be
in and near convection. KVTN will have the lesser chance for
storms because of its more northern proximity.

Once storms move out there will likely be convective debris in the
form of mid level clouds in the morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 6:06 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
606 PM CDT Wed Jun 6 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-072315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A chance for severe thunderstorms exists tonight across the area.

A stationary front along Highway 2 across the western Sandhills
will be the focus for scattered severe thunderstorms this evening.
Other thunderstorms will move in from the west overnight. The
area of concern initially will be west of a line from Merriman in
Cherry county to North Platte and Hayes Center. As the area of
storms congeal and expand, the storms will move east across parts
of the central Sandhills and much of southwest Nebraska overnight.
Damaging winds and hail are the primary hazards. An isolated
brief tornado may form and some storms may also be capable of
locally heavy rainfall which could produce minor flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Severe thunderstorms are possible Thursday evening. The area of
concern is generally north and west of a line from Mills to
Thedford to Crescent Lake and the hazards are damaging winds and
hail.

The threat of severe weather continues late Friday afternoon and
Friday evening. The area of concern is generally along and north
of Interstate 80 and the hazards are wind damage and large hail.

Thunderstorms are possible Saturday night. The potential for
severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed south of Interstate 80 this
evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 6, 10:02 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service North Platte NE
1002 PM CDT WED JUN 6 2018

NEZ036-037-059-070330-
McPherson NE-Lincoln NE-Logan NE-
1002 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...
SOUTHWESTERN LOGAN AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 1030 PM
CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Hershey, or 14 miles south of Tryon, moving east at 35
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Lincoln...southwestern Logan and southeastern McPherson Counties.

This includes the following highways...
 Highway 92 between mile markers 218 and 220.
 Highway 97 between mile markers 6 and 22.
 Highway 83 between mile markers 94 and 98.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern and west central Nebraska.

LAT...LON 4143 10109 4149 10067 4126 10059 4125 10105
TIME...MOT...LOC 0302Z 259DEG 29KT 4136 10098

ET
Special weather statement, Jun 6, 10:07 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service North Platte NE
1007 PM CDT WED JUN 6 2018

NEZ029-070345-
Wheeler NE-
1007 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHEELER COUNTY UNTIL
1045 PM CDT...

At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ericson, or 21 miles northeast of Ord, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Ericson and Pibel Lake State Recreation Area.

This includes Highway 281 between mile markers 132 and 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9830 4174 9875 4191 9872 4180 9829
TIME...MOT...LOC 0306Z 296DEG 8KT 4176 9856

ET
Special weather statement, Jun 6, 10:18 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
1018 PM CDT WED JUN 6 2018

NEZ024-025-070400-
Hooker NE-Thomas NE-
1018 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOOKER AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 1100 PM CDT/1000 PM MDT/...

At 1017 PM CDT/917 PM MDT/, Doppler radar was tracking a strong
thunderstorm 15 miles south of Seneca, or 16 miles south of Mullen,
moving east at 25 mph.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations impacted include...
Shimmons Lake.

This includes the following highways...
 Highway 97 between mile markers 45 and 49.
 Highway 83 between mile markers 138 and 143.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT/100 AM
MDT/ for west central Nebraska.

LAT...LON 4175 10100 4191 10102 4191 10054 4175 10055
TIME...MOT...LOC 0317Z 272DEG 21KT 4182 10093

CDC
Local storm report, Jun 6, 10:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND DMG     LAMAR                   40.57N 101.98W
06/06/2018                   CHASE              NE   PUBLIC

            REPORTS OF POWER LINES DOWN IN LAMAR FROM SPOTTER IN
            IMPERIAL

&&

THORNE
Special weather statement, Jun 6, 10:20 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service North Platte NE
920 PM MDT WED JUN 6 2018

NEZ004-070400-
Sheridan NE-
920 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
1000 PM MDT...

At 920 PM MDT, Doppler radar was tracking a strong thunderstorm near
Rushville, moving northeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Gordon, Rushville, Clinton, Lone Butte, Highway 27 crossing the
Niobrara River, Mount Maria and Intersection of Highway 27 and Mills
Road.

This includes the following highways...
 Highway 20 between mile markers 83 and 110.
 Highway 250 between mile markers 42 and 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of Nebraska.

LAT...LON 4249 10217 4270 10264 4299 10244 4291 10210
TIME...MOT...LOC 0320Z 212DEG 19KT 4268 10238

CDC
Special weather statement, Jun 6, 10:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service North Platte NE
1024 PM CDT WED JUN 6 2018

NEZ059-070415-
Lincoln NE-
1024 PM CDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LINCOLN COUNTY
UNTIL 1115 PM CDT...

At 1024 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of North Platte, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
North Platte, Maxwell, North Platte Airport, Keith and Birdwood.

This includes the following highways...
 Highway 97 between mile markers 1 and 9.
 Interstate 80 in Nebraska between mile markers 168 and 182.
 Highway 83 between mile markers 81 and 99.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Nebraska.

LAT...LON 4112 10095 4130 10095 4133 10054 4108 10050
TIME...MOT...LOC 0324Z 271DEG 21KT 4122 10086

ET

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 7:27 PM CDTSpecial Weather StatementLBFGrant48 min
Jun 6, 7:45 PM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan45 min
Jun 6, 7:46 PM CDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan44 min
Jun 6, 7:53 PM CDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins52 min
Jun 6, 8:13 PM CDTAreal Flood AdvisoryLBFDeuel, Keith, Perkins3 hr
Jun 6, 8:27 PM CDTTornado Warning Tornado observedLBFKeith, Perkins33 min
Jun 6, 8:34 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Jun 6, 8:49 PM CDTSpecial Weather StatementLBFSheridan41 min
Jun 6, 8:58 PM CDTSevere Thunderstorm WarningLBFKeith, Perkins32 min
Jun 6, 8:59 PM CDTSpecial Weather StatementLBFGrant46 min
Jun 6, 9:01 PM CDTSevere Thunderstorm WarningLBFKeith44 min
Jun 6, 9:05 PM CDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson40 min
Jun 6, 9:16 PM CDTSpecial Weather StatementLBFHooker44 min
Jun 6, 9:19 PM CDTSpecial Weather StatementLBFHooker41 min
Jun 6, 9:24 PM CDTSpecial Weather StatementLBFSheridan51 min
Jun 6, 9:30 PM CDTSpecial Weather StatementLBFChase45 min
Jun 6, 9:32 PM CDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 6, 9:34 PM CDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Jun 6, 9:43 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas32 min
Jun 6, 9:45 PM CDTSevere Thunderstorm WarningLBFMcPherson34 min
Jun 6, 9:49 PM CDTSevere Thunderstorm WarningLBFCherry, Sheridan28 min
Jun 6, 9:52 PM CDTSpecial Weather StatementLBFChase38 min
Jun 6, 10:02 PM CDTSpecial Weather StatementLBFLincoln28 min
Jun 6, 10:07 PM CDTSpecial Weather StatementLBFWheeler38 min
Jun 6, 10:12 PM CDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins48 min
Jun 6, 10:18 PM CDTSpecial Weather StatementLBFThomas42 min
Jun 6, 10:20 PM CDTSpecial Weather StatementLBFSheridan40 min
Jun 6, 10:24 PM CDTSpecial Weather StatementLBFLincoln51 min
Jun 6, 10:33 PM CDTSpecial Weather StatementLBFThomas42 min
Jun 6, 10:39 PM CDTSpecial Weather StatementLBFLogan51 min
Jun 6, 10:46 PM CDTSpecial Weather StatementLBFLincoln44 min
Jun 6, 10:54 PM CDTSpecial Weather StatementLBFThomas51 min
Jun 6, 10:55 PM CDTSpecial Weather StatementLBFHayes50 min
Jun 6, 10:59 PM CDTSpecial Weather StatementLBFSheridan46 min
Jun 6, 11:11 PM CDTSpecial Weather StatementLBFBrown49 min
Jun 6, 11:28 PM CDTSpecial Weather StatementLBFWheeler47 min
Jun 6, 11:42 PM CDTSpecial Weather StatementLBFBlaine, Brown48 min
Jun 6, 11:58 PM CDTSpecial Weather StatementLBFGarfield47 min
Jun 7, 12:00 AM CDTSpecial Weather StatementLBFFrontier45 min
Jun 7, 12:06 AM CDTSpecial Weather StatementLBFCuster39 min
Jun 7, 12:14 AM CDTSpecial Weather StatementLBFLoup46 min
Jun 7, 12:35 AM CDTSpecial Weather StatementLBFLoup40 min
Jun 7, 12:46 AM CDTSpecial Weather StatementLBFGosper29 min
Jun 7, 1:00 AM CDTSpecial Weather StatementLBFLoup45 min
Jun 7, 1:07 AM CDTSpecial Weather StatementLBFGarfield, Holt38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.